Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 25, 2016, 5:00 PM CDT for 5 counties in Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 25, 2016, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
745
WWUS83 KMPX 252200
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT SAT JUN 25 2016
MNZ044-045-050>053-252230-
BENTON-MILLE LACS-ISANTI-CHISAGO-SHERBURNE-KANABEC-
500 PM CDT SAT JUN 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SHERBURNE...
NORTHWESTERN ISANTI...KANABEC...SOUTHERN MILLE LACS...BENTON AND
NORTHWESTERN CHISAGO COUNTIES...
AT 500 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ISLE TO MILACA TO NEAR MAYHEW.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...CAMBRIDGE...SAUK RAPIDS...ZIMMERMAN...PRINCETON...
BECKER...MORA...MILACA...FOLEY...BRUNSWICK...ISLE AND CLEAR LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 167 AND 195.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 172 AND 203.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR EAST CENTRAL
AND CENTRAL MINNESOTA.
LAT...LON 4615 9343 4616 9306 4598 9306 4598 9314
4574 9314 4573 9304 4558 9314 4538 9397
4540 9400 4565 9421 4568 9419 4570 9421
4581 9376 4618 9344
TIME...MOT...LOC 2200Z 297DEG 28KT 4616 9334 4576 9362 4565 9408
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:36 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 2:36 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
236 PM CDT SAT JUN 25 2016
.SHORT TERM...(This evening through Sunday)
Issued at 236 PM CDT Sat Jun 25 2016
As of 1 pm, the cold front had moved near the SD/MN border, with
most of the thunderstorm activity holding off. A few storms had
developed near Red Wing around 1245 pm, however this is where wind
shear values are lower, and severe thunderstorms are not expected
in this area until late this afternoon along the cold front.
MLCAPE and effective shear parameters in western Minnesota are prime
for the development of severe thunderstorms. However, CIN values
have kept most of the thunderstorm activity at bay. This will change
in the next two hours as the CIN values lower near the cold front.
Although most of the CAMS have trended back an hour or two with
thunderstorm development in the west, this may be more of the models
having problems spinning up the storms too slowly. The atmosphere
remains very unstable for the consideration of all forms of severe
thunderstorm elements through the afternoon. By the early evening,
instability lowers but wind shear values increase. Therefore, the
severity may lower, but the overall coverage may increase.
Once the front moves through this evening, expect much calmer
conditions on Sunday, but a breezy west-northwest wind will
develop.
.LONG TERM...(Sunday night through Saturday)
Issued at 236 PM CDT Sat Jun 25 2016
A cooler and refreshing northwest flow will cover the forecast area
early next week as high pressure builds in from the Northern Plains.
Highs Monday and Tuesday will be in the lower to middle 70s.
Thereafter, an upper low will begin dropping south across Ontario.
This will bring back the threat for showers and isolated
thunderstorms from Thursday into Saturday. Confidence remains
highest for precipitation on Thursday. Rain amounts will likely be
less than a half inch. Highs for the balance of the workweek and
early part of the upcoming weekend will be in the middle to upper
70s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1215 PM CDT Sat Jun 25 2016
Timing of thunderstorm development remains the main challenge this
afternoon and early evening across MPX forecast area. Based on the
latest models and surface observations, thunderstorms will develop
in western Minnesota between 19-20z and move off to the east-
southeast, affecting KSTC/KRWF by 21z, KMSP by 22z, KRNH/KEAU
after 00z. The potential of severe wind gusts and torrential
rainfall will affect the airports which leads to temporary IFR
conditions. Conditions will improve rapidly behind the cold front
with VFR developing between the mid afternoon through midnight
from west to east. Gusty winds will likely redevelop Sunday
morning from the west-northwest.
KMSP...
Thunderstorms will a temporary period of IFR or lower are likely
by the late afternoon, early evening. Timing is the main challenge
with the best period of the worst conditions between 23-01z.
Thunderstorms may linger past 01z, but the main threat of severe
winds and lower ceilings will decrease.
/OUTLOOK FOR KMSP/
MON...VFR. Northwest wind 10 kts.
TUE...VFR. North wind 5-10 kts becoming west under 5 kts.
WED...VFR. Isolated TSRA late. Southwest wind 5 kts.
&&
.MPX Watches/Warnings/Advisories...
WI...None.
MN...Heat Advisory until 6 PM CDT this evening for MNZ059>063-066>070-
074>077-082>084.
&&
SHORT TERM...JLT
LONG TERM...RAH
AVIATION...JLTHazardous weather outlook, Jun 25, 11:08 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1108 AM CDT SAT JUN 25 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261615- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1108 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING ACROSS THE AREA THIS AFTERNOON. SEVERE WEATHER... INCLUDING LARGE HAIL... DAMAGING WIND GUSTS... AND A FEW TORNADOES... IS EXPECTED WITH THE STRONGER STORMS THAT OCCUR. STORMS WILL MOVE WEST TO EAST ACROSS THE AREA... FROM AROUND 3 PM TO 9 PM. HEAT INDICES NEAR 100 WILL IMPACT PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY NIGHT INTO FRIDAY... BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON... AND INTO THE EVENING.
In the hours before
Special weather statement, Jun 25, 3:06 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 PM CDT SAT JUN 25 2016
MNZ042-043-252030-
TODD-MORRISON-
306 PM CDT SAT JUN 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TODD AND NORTHWESTERN
MORRISON COUNTIES...
AT 306 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAGLE
BEND...OR 29 MILES NORTHEAST OF ALEXANDRIA...MOVING NORTHEAST AT 45
MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STAPLES...MOTLEY...EAGLE BEND...STAPLES AIRPORT AND PHILBROOK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 105 AND 122.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 204 AND 209.
LAT...LON 4635 9470 4636 9467 4633 9462 4631 9455
4633 9445 4627 9437 4615 9506 4621 9509
4637 9484 4637 9474
TIME...MOT...LOC 2006Z 238DEG 40KT 4621 9494
BORGHOFFLocal storm report, Jun 25, 3:53 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 1 W SWANVILLE 45.91N 94.65W
06/25/2016 M2.00 INCH TODD MN STORM CHASER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 25, 4:03 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL MELROSE 45.68N 94.81W
06/25/2016 M0.75 INCH STEARNS MN AMATEUR RADIO
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 25, 4:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG LITTLE FALLS 45.98N 94.36W
06/25/2016 MORRISON MN LAW ENFORCEMENT
TREE TOPPLED ACROSS ROAD.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 25, 4:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL MELROSE 45.68N 94.81W
06/25/2016 M0.75 INCH STEARNS MN AMATEUR RADIO
.
0355 PM TSTM WND DMG LITTLE FALLS 45.98N 94.36W
06/25/2016 MORRISON MN LAW ENFORCEMENT
TREE TOPPLED ACROSS ROAD.
0341 PM HAIL 1 W SWANVILLE 45.91N 94.65W
06/25/2016 M2.00 INCH TODD MN STORM CHASER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jun 25, 5:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT SAT JUN 25 2016
MNZ044-045-050>053-252230-
BENTON-MILLE LACS-ISANTI-CHISAGO-SHERBURNE-KANABEC-
500 PM CDT SAT JUN 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SHERBURNE...
NORTHWESTERN ISANTI...KANABEC...SOUTHERN MILLE LACS...BENTON AND
NORTHWESTERN CHISAGO COUNTIES...
AT 500 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ISLE TO MILACA TO NEAR MAYHEW.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...CAMBRIDGE...SAUK RAPIDS...ZIMMERMAN...PRINCETON...
BECKER...MORA...MILACA...FOLEY...BRUNSWICK...ISLE AND CLEAR LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 167 AND 195.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 172 AND 203.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR EAST CENTRAL
AND CENTRAL MINNESOTA.
LAT...LON 4615 9343 4616 9306 4598 9306 4598 9314
4574 9314 4573 9304 4558 9314 4538 9397
4540 9400 4565 9421 4568 9419 4570 9421
4581 9376 4618 9344
TIME...MOT...LOC 2200Z 297DEG 28KT 4616 9334 4576 9362 4565 9408
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:59 AM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Dakota, Hennepin and 11 more | 15 hr |
| Jun 25, 2:14 PM CDT | Special Weather Statement | MPX | Todd | 46 min |
| Jun 25, 3:06 PM CDT | Special Weather Statement | MPX | Todd | 24 min |
| Jun 25, 3:14 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 17 min |
| Jun 25, 3:22 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 53 min |
| Jun 25, 3:52 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Stearns | 38 min |
| Jun 25, 4:07 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 23 min |
| Jun 25, 5:53 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti | 25 min |
| Jun 25, 6:44 PM CDT | Special Weather Statement | MPX | Polk | 31 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.